MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET
Model Number 30204E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd smartsite¿ extension sets, an additional open port was observed connected to the inflow and lacked the ability to close.The following information was provided by the initial reporter: "it was reported by the customer that the smartsite set had an extra open port on device.Verbatim: our ed found one of cardinal # al30204e smartsite¿ extension set, slide clamp(s), 1 smartsite¿ needle-free valve(s) 4" from spin male luer lock that had been made with an extra open port.It is directly connected to the inflow with nothing to close it off.Our ed director and charge nurse tested this and said it can be fatal since nothing stops air from entering the open port.".
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A complaint of a set having an extra y-site was received from the customer.A sample was returned for investigation.Through visual inspection, the customer complaint was confirmed.In place of the female luer, another y-site was assembled onto the set.The y-site was also missing the blue component inside the port.A device history record review for model 30204e, lot number 21059733 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 26may2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for this defect is an error in the assembly process during manufacturing.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SMARTSITE¿ EXTENSION SETS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13047657
Report Number9616066-2021-52617
Device Sequence Number5409496
Product Code FPA
UDI-Device Identifier50885403235175
UDI-Public50885403235175
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30204E
Device Catalogue Number30204E
Device Lot Number21056733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown